# SDR 2009FA0000758

- Difficulty date: August 6, 2009
- Submitted: September 4, 2009
- Operation: General aviation
- Aircraft: N780GC
- Make and model: Piper PA-31-310
- Aircraft serial: 317812069
- Engine: Lyc TIO540*
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Hose
- Part number: 8D0294156F003
- Condition: Cracked
- Location: Fuel System
- Part time: 7 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, A
- Precautionary procedure: E, A

## Discrepancy

WHILE IN FLIGHT, PILOT OBSERVED FLAMES EMITTING FROM LOUVER OF LT INBD UPPER COWLING.  PILOT SHUTOFF FUEL TO LT ENG AND SHUTDOWN SAME, WHICH EXTINGUISHED THE FIRE.  PILOT LANDED AT THE NEXT AVAILABLE AIRPORT.  UPON INSP BY MX THE FUEL SUPPLY LINE (PN 156F0038D294) WAS FOUDN CRACKED AT 45 DEGREE FITTING BETWEEN B-NUT AND COLLAR.  THE HOSE WAS INSTALLED 7/20/09 AND HAD APPROX 7.3 HOURS TT AT TIME OF FAILURE.  INITIAL INSP REVEALED THE HOSE WAS NOT INSTALLED UNDER STRESS.  SUSPECT MFG DEFECT TO THE BE CAUSE OF FAILURE.  PART ASSY DATE 2/2/09.  (K)
